MAUDE Adverse Event Report: ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL
Model Number AGFN-756
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adult Respiratory Distress Syndrome (1696); Sepsis (2067)
Date of Event 12/01/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
The abstract article, "trifecta bioprostheses: evaluation of the safety based on the study of degenerations according to the varc-3 classification", was reviewed.The research article is a retrospective single center experience to evaluate the intrinsic imputability of trifecta for dysfunction according to the varc-3 classification in patients implanted and to reassess their referencing in our center.Trifecta valve was the device associated with this study.The article concluded, the classification of failures according to varc-3 indicated the intrinsic imputability of the trifecta¿ bioprostheses regarding to the number of svd-type dysfunctions.Although this study has limitations, it shows the understatement of medical-devices-vigilance cases by the medical staff.[the primary author of this article is richez, ophelie, amiens-picardie university hospital, 1 rond-point du professeur christian cabrol, 80054 amiens, france, with email address of : richez.Ophelie@chu-amiens.Fr].It was reported that on an unknown date in february of 2013, a 23mm trifecta valve was implanted for native valve endocarditis of a 37 year old patient.The trifecta was implanted at the aortic and the perimount at the mitral valve.In april of 2021, it was reported dyspnea progressively increased during the 3 to 4 months and the aortic valve showed a stenosant image and central aortic leak grade 1.In may of 2021, a bioprothesis degeneracy was reported.In june of 2021, an aortic prothesis degeneracy was reported and a reoperation was necessary.On july 2021, ultrasound showed the left ventricle ejection fraction of 55%, slightly dilated left ventricle, inferiror vena cava vein dilated but compliant.There was also grade 1 tricuspid leak, stenosis noted on aortic prosthesis and leakage with a gradient of 86 mmhg.In august of 2021, the trifecta valve was replaced with a 21 mm sjm regent heart valve w/flex cuff.The removed trifecta valve was totally destroyed and calcified, and the patient suffered with multiple post-surgical complications.In december 2021, the patient passed due to a cardiogenic and septic shock due to massive inhalation at the second coma, refractory to any therapy, with serious mixt sdra (acute respiratory distress syndrome).Cn-165472 : this event is being conservatively reported as the relationship to the regent valve is unknown.
 
Additional Manufacturer Narrative
An event of death post implant procedure was reported.Information from the field indicated that a trifecta valve was replaced with a regent mechanical heart valve and the patient died a few months after the procedure.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the cause of the reported incident of death was due to cardiogenic and septic shock due to massive inhalation at the second coma, refractory to any therapy, with serious mixt sdra (acute respiratory distress syndrome).However, the relationship to the regent valve is unknown.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
REGENT HEART VALVE WITH FLEX CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG#3007113487
177 county road b east
st. paul MN 55117 1789
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16858592
Report Number2135147-2023-01919
Device Sequence Number6770937
Product Code LWQ
UDI-Device Identifier05414734005975
UDI-Public05414734005975
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/13/2026
Device Model NumberAGFN-756
Device Catalogue Number21AGFN-756
Device Lot Number8014312
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/07/2023
Supplement Date Received by Manufacturer06/16/2023
Initial Report FDA Received Date05/03/2023
Supplement Report FDA Received Date07/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age37 YR
Patient SexUnknown